The Real ME: A Stock Photography Resource for the Media
We’ve all seen them in the news stories about ME/CFS: the guy in a suit at the office, yawning; the beautiful woman sitting at her desk with her immaculate make-up and elegantly coiffed hair, hand to her head and looking slightly pained.
Discuss the article on the Forums.

Could AHCC make me feel worse?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by anniekim, Mar 13, 2015.

  1. anniekim

    anniekim Senior Member

    Messages:
    768
    Likes:
    672
    U.K
    I am severely affected with M.E, bedridden 24/7, commode by my bed etc.

    I started a ReishiMax tablet with AHCC on Monday. My functioning has gone down further in the last two days and I have increased immune symptoms sore throat et cetera. Now this could be just a bad few days but I was wondering whether it's possible the reishimax could have caused this? Any thoughts most welcome. I will thank people in advance because I can write only a little using dictation software.
     
  2. halcyon

    halcyon Senior Member

    Messages:
    2,307
    Likes:
    5,391
    Sorry to hear you're doing so bad. :(

    It seems plausible that an increase in symptoms like that could have been due to AHCC. It's an immunostimulatory compound, most notably on natural killer cells. I've had a similar experience, e.g. from inosine.

    You didn't mention if you were still taking it, but if the symptoms are too troubling but you still want to take it, perhaps try cutting back the dose, taking it every few days or so.
     
    melamine likes this.
  3. lnester7

    lnester7 Seven

    Messages:
    2,452
    Likes:
    3,554
    USA
    I had to stop them since I am allergic to mushrooms. I didn''t know athoguh I did remember getting food poison on mushroms looking back.
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,648
    Left Coast
    I find I can feel very unwell when starting immune stuff. I recently felt really crappy from Source Naturals NK-3 because I started too high too fast.

    Back down and start really slow and build up over a longer period. Quarter the pills. Take a small amount each day. Stay at that amount for a week or longer until you feel ok. Then raise another quarter tablet. I wouldn't alternate days.

    IMO if it's making me feel sick it's doing something.
     
    Last edited: Mar 13, 2015
  5. ellenelle

    ellenelle

    Messages:
    27
    Likes:
    9
    I respond badly to immune modulators. You don't know all the effects they're having on which cytokines, etc. The idea that it's helping and you just have to push through has gotten me in trouble in the past. If you can't adjust to a small amount in a reasonable period, I wouldn't recommend continuing.
     
    melamine likes this.
  6. presently_distant

    presently_distant Everywhere and Nowhere

    Messages:
    20
    Likes:
    22
    Denver, CO
    From the literature I've read, AHCC is a powerful liver detoxifier and lowers Norepinephrine levels (which for me, lowers anxiety). Maybe if you have low epinephrine levels already you will feel worse? I remember a couple months ago, when I started AHCC, it really made me feel quite fatigued, non-alert and ready to pass out at any moment (had to pull over while driving).

    And perhaps, in addition to the NE lowering affect AHCC stirs up toxins and metals by stimulating the liver? Perhaps, as well, if you're stimulating NK cell activity the dead organisms will release and subsequently burden your body (liver, brain, soul) with those nasty biotoxins? All conjecture on my part and could be completely wrong. But, to me, these sound like the culprits.
     
  7. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,597
    Likes:
    24,749
    USA
    I tried AHCC for months and Maitake mushroom supps for about a year and had no reactions whatsoever- good or bad.
     

See more popular forum discussions.

Share This Page